# SDR ARWA000603

- Difficulty date: June 15, 2000
- Submitted: June 27, 2000
- Operation: Air carrier
- Aircraft: N307
- Make and model: Lkheed 1011
- Aircraft serial: 1131
- Aircraft time: 61,711 hours, 27,701 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 1542815109
- Condition: Broken
- Location: Rudder
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: D

## Discrepancy

WHILE USING RUDDER STEERING HEARD LOUD SNAP AND LOST ALL STEERING CONTROL. NOTICED C ATM PRESS ZERO.  FOUND BROKEN RUDDER CONTROL CABLE.  CAUSE OF FAILURE UNDER INVESTIGATION.  REMOVED AND REPLACED RUDDER CONTROL CABLE IAW M/M 27-21-00, OPS CHECKED NORMAL.  THIS CABLE FAILED AS A RESULT OF EXPOSURE TO A HIGH CHLORINE AND SULFUR CONTAINING MEDIA AT TIMES.  THIS RESULTED IN A CORROSION FAILURE OF MANY OF THE WIRES.  THE CONTAMINATION SEEMS LIMITED TO AN 18 TO 24 AREA.  AS NO CORROSION PRODUCT WAS FOUND ON THE FATIGUE PORTION OF THE CABLE INDICATES THAT WHATEVER THE SOURCE WAS, IT WAS NOT PRESENT TOWARD THE END LIFE OF THE CABLE. IT IS POSSIBLE THAT THE CORROSIVE MEDIA IS INTERMITTENT IN NATURE.
